MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the single use 2-lumen sphincterotome's cutting wire was broken.The issue occurred during a therapeutic endoscopic retrograde cholangiopancreatography.The intended procedure was completed with a similar device.The procedure was delayed while the patient was under propofol sedation.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Corrected fields: d9 - device availability.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over one (1) year since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the knife wire was damaged occurred due to the following: the cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.Under circumstances described above, an electric conduction was activated.This caused the cutting wire to become hot instantly at the contact point.As a result, the cutting wire broke.The event can be detected and prevented by handling the device in accordance with the following instructions for use: since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19383376
Report Number9614641-2024-01148
Device Sequence Number3770536
Product Code KNS
UDI-Device Identifier04953170380594
UDI-Public04953170380594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0730
Device Lot Number32V 23
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown